Alert archive / Arizona / Special Weather Statements in 2014
Special Weather Statement, NWS Tucson, AZ
NWS Tucson, AZ issued this special weather statement at Jul 25, 2014, 3:21 PM MST. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 25, 2014, 3:21 PM MST (22:21 UTC)
- Expired
- Jul 25, 2014, 4:00 PM MST
- In force
- 39 min
- Issued by
- NWS Tucson, AZ
The radar
The Tucson radar (KEMX), 56 km from the middle of the area, began a volume at 22:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tuscon, AZ (KDMA), launched 12:00Z, 10.4 hours before the alert went out and 29 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 859 J/kg
- Mixed-layer CIN
- -210 J/kg
- Mixed-layer LCL
- 1881 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
146
WWUS85 KTWC 252221
SPSTWC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
321 PM MST FRI JUL 25 2014
AZZ504-507-514-252300-
SANTA CATALINA AND RINCON MOUNTAINS INCLUDING MOUNT
LEMMON/SUMMERHAVEN AZ-TUCSON METRO AREA INCLUDING TUCSON/GREEN
VALLEY/MARANA/VAIL AZ-UPPER SAN PEDRO RIVER VALLEY INCLUDING SIERRA
VISTA/BENSON AZ-
321 PM MST FRI JUL 25 2014
...SIGNIFICANT WEATHER ADVISORY FOR EXTREME SOUTHEASTERN PINAL AND
NORTHEASTERN PIMA COUNTIES UNTIL 400 PM MST...
AT 318 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM OVER THE CATALINA MOUNTAINS. THIS STORM WAS
NEARLY STATIONARY...WITH THE STRONGEST ACTIVITY OVER THE CATALINA
HIGHWAY.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.
AREAS AFFECTED BY THIS STORM INCLUDE...SEVEN FALLS.
LAT...LON 3242 11063 3235 11061 3228 11074 3233 11080
3237 11094 3253 11076
TIME...MOT...LOC 2220Z 315DEG 2KT 3237 11074
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this special weather statement went out at Jul 25, 2:22 PM MST, 59 minutes earlier.
Area forecast discussion, Jul 25, 2:22 PM MST, 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 222 PM MST FRI JUL 25 2014 .SYNOPSIS...SHOWERS AND THUNDERSTORMS WILL INCREASE THIS EVENING ACROSS THE AREA...WITH A CONTINUED THREAT THROUGHOUT THE WEEKEND. THE BEST COVERAGE WILL LIKELY BE TOMORROW AFTERNOON AND EVENING. THIS WILL KEEP TEMPERATURES NEAR SEASONAL AVERAGE OVER THE NEXT COUPLE OF DAYS. && .DISCUSSION...CURRENT RADAR TRENDS SHOW SLOW MOVING TO QUASI- STATIONARY STORM DEVELOPMENT. THIS IS DUE TO THE RELATIVELY WEAK FLOW ALOFT AS SEEN IN THE 18Z SOUNDING. THE SOUNDING DOES SHOW A VERY WEAK CAP IN PLACE BUT DON'T THINK IT WILL STOP DEVELOPMENT OVER THE CITY AS OUTFLOWS ARE ALREADY PUSHING OUT FROM THE INITIAL DEVELOPMENT. AGAIN THIS DEVELOP HASN'T MOVED MUCH SO THERE WILL BE A THREAT OF FLASH FLOOD OR AT LEAST SOME PONDING OF WATER NEAR THE HIGHER TERRAIN. AS OF 20Z HAVE BEGUN TO SEE SOME DEVELOPMENT ALONG THE OUTFLOWS WHICH IS A SIGN OF THINGS TO COME. THE DOMINATE SIDE OF THE OUTFLOWS TODAY WILL BE THE WESTERN SIDE...WHICH WILL ENHANCE THE BLOWING DUST THREAT FOR MOST LOCATIONS WEST OF THE KITT PEAK TO TUCSON TO FLORENCE LINE. A BLOWING DUST ADVISORY IS IN EFFECT FOR THAT REASON. HIRES GUIDANCE CONTINUES HINTING THAT ONCE THINGS PUSHING OFF THE HIGHER TERRAIN STORM DEVELOPMENT WILL PROPAGATE ALONG THE WESTERN OUTFLOW AS AFOREMENTIONED...LEAVING MAINLY ISOLATED TO SCATTERED WEAK CONVECTION BEHIND. THEN CLEARING OUT AOA 00Z FROM TUCSON EAST WITH MOST OF THE AREA CLEARED BY SUNSET. THE REST OF THE WEEKEND THERE WILL BE ENOUGH LINGERING MOISTURE HAVE CONTINUED DEVELOPMENT. TOMORROW IN FACT WILL HAVE A LITTLE HELP FROM A WEAK IMPULSE MOVING ACROSS THE SOUTHERN EDGE OF THE HIGH. THEN SUNDAY IT LOOKS LIKE IT WILL BE MAINLY DUE TO OUTFLOW FROM PREVIOUS DAY THAT WILL HELP INITIATE CONVECTION. THIS WILL KEEP TEMPS DOWN TO NEAR SEASONABLE AVERAGES. OTHERWISE...ONLY MADE MINOR CHANGES TO THE FORECAST. && .AVIATION...VALID THRU 27/00Z. SCTD -TSRA/-SHRA WILL BE MOVG W-NW ACROSS SE AZ FOR THE REMAINDER OF THIS AFTN INTO THIS EVENING. MVFR CIGS/VSBYS NEAR +TSRA. AREAS OF BLDU WITH VSBYS BLW 1/2SM MAY OCCUR NW OF KTUS INTO PINAL COUNTY THRU 26/03Z. AFTER 26/04Z...ISOLD -SHRA/TS WITH DEBRIS CLOUDS ACROSS MOST OF SE AZ WITH DECKS 8-14KFT AGL. THUNDERSTORMS TO REDEVELOP LATE SATURDAY MORNING INTO SATURDAY AFTERNOON. AVIATION DISCUSSION NOT UPDATED FOR TAF AMENDMENTS. && .FIRE WEATHER...SCATTERED THUNDERSTORMS WILL CONTINUE THIS EVENING. EXPECT SCATTERED AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS THIS WEEKEND. A GRADUAL DECREASE IN THUNDERSTORM ACTIVITY IS THEN EARLY NEXT WEEK. HOWEVER...MOISTURE WILL REMAIN SUFFICIENT FOR ISOLATED TO SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS. && .TWC WATCHES/WARNINGS/ADVISORIES... BLOWING DUST ADVISORY UNTIL 9 PM MST THIS EVENING FOR AZZ501-502- 504-505. && SHORT TERM...MEADOWS FIRE WX/AVIATION...GLUECK VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON
In the hours before
Special weather statement, Jul 25, 12:14 PM MST, 3 hours 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 1214 PM MST FRI JUL 25 2014 AZZ507-513-251945- DRAGOON/MULE/HUACHUCA AND SANTA RITA MOUNTAINS INCLUDING BISBEE/CANELO HILLS/MADERA CANYON AZ-UPPER SAN PEDRO RIVER VALLEY INCLUDING SIERRA VISTA/BENSON AZ- 1214 PM MST FRI JUL 25 2014 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN SANTA CRUZ AND EXTREME SOUTHWESTERN COCHISE COUNTIES UNTIL 1245 PM MST... AT 1204 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 12 MILES SOUTHWEST OF HUACHUCA CITY...OR JUST SOUTH OF CANELO IN SANTA CRUZ COUNTY. THIS STORM WAS MOVING SLOWLY TO THE WEST NORTHWEST. STATIONARY. WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH BRIEF HEAVY RAIN. AREAS AFFECTED BY THIS STORM INCLUDE...CANELO. LAT...LON 3154 11062 3161 11046 3144 11038 3140 11050 TIME...MOT...LOC 1913Z 180DEG 0KT 3152 11050
Special weather statement, Jul 25, 2:38 PM MST, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
238 PM MST FRI JUL 25 2014
AZZ504-507-514-252230-
SANTA CATALINA AND RINCON MOUNTAINS INCLUDING MOUNT
LEMMON/SUMMERHAVEN AZ-TUCSON METRO AREA INCLUDING TUCSON/GREEN
VALLEY/MARANA/VAIL AZ-UPPER SAN PEDRO RIVER VALLEY INCLUDING SIERRA
VISTA/BENSON AZ-
238 PM MST FRI JUL 25 2014
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN PIMA COUNTY UNTIL 330 PM
MST...
AT 236 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 2 MILES EAST OF VAIL...OR 22 MILES
SOUTHEAST OF TUCSON...MOVING NORTHWEST AT 10 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
AREAS AFFECTED BY THIS STORM INCLUDE...VAIL...RITA RANCH AND SAGUARO
NATIONAL PARK EAST.
LAT...LON 3202 11081 3216 11084 3222 11074 3224 11063
3213 11045 3201 11054 3193 11072
TIME...MOT...LOC 2137Z 134DEG 9KT 3206 11064Local storm report, Jul 25, 3:11 PM MST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
311 PM MST FRI JUL 25 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM FLASH FLOOD SOUTH KOMELIK 31.72N 111.77W
07/25/2014 PIMA AZ LAW ENFORCEMENT
INDIAN ROAD 19 NORTH OF SOUTH KOMELIK IMPASSIBLE DUE TO
WATER OVER THE ROAD.
&&
EVENT NUMBER TWC1400064
KDSpecial weather statement, Jul 25, 3:21 PM MST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
321 PM MST FRI JUL 25 2014
AZZ504-507-514-252300-
SANTA CATALINA AND RINCON MOUNTAINS INCLUDING MOUNT
LEMMON/SUMMERHAVEN AZ-TUCSON METRO AREA INCLUDING TUCSON/GREEN
VALLEY/MARANA/VAIL AZ-UPPER SAN PEDRO RIVER VALLEY INCLUDING SIERRA
VISTA/BENSON AZ-
321 PM MST FRI JUL 25 2014
...SIGNIFICANT WEATHER ADVISORY FOR EXTREME SOUTHEASTERN PINAL AND
NORTHEASTERN PIMA COUNTIES UNTIL 400 PM MST...
AT 318 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM OVER THE CATALINA MOUNTAINS. THIS STORM WAS
NEARLY STATIONARY...WITH THE STRONGEST ACTIVITY OVER THE CATALINA
HIGHWAY.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.
AREAS AFFECTED BY THIS STORM INCLUDE...SEVEN FALLS.
LAT...LON 3242 11063 3235 11061 3228 11074 3233 11080
3237 11094 3253 11076
TIME...MOT...LOC 2220Z 315DEG 2KT 3237 11074The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 25, 3:03 AM MST | Blowing Dust Advisory | TWC | Pima, Pinal | 16 hr |
| Jul 25, 12:14 PM MST | Special Weather Statement | TWC | Santa Cruz | 31 min |
| Jul 25, 12:56 PM MST | Flash Flood Warning | TWC | Cochise, Santa Cruz | 2 hr |
| Jul 25, 1:24 PM MST | Severe Thunderstorm Warning | TWC | Pima, Santa Cruz | 51 min |
| Jul 25, 1:27 PM MST | Flash Flood Warning | TWC | Pima, Santa Cruz | 3 hr |
| Jul 25, 1:41 PM MST | Severe Thunderstorm Warning | TWC | Pima, Santa Cruz | 34 min |
| Jul 25, 1:43 PM MST | Severe Thunderstorm Warning | TWC | Santa Cruz | 32 min |
| Jul 25, 2:07 PM MST | Areal Flood Advisory | TWC | Pima, Santa Cruz | 3 hr |
| Jul 25, 2:31 PM MST | Severe Thunderstorm Warning | TWC | Pima | 29 min |
| Jul 25, 2:38 PM MST | Special Weather Statement | TWC | 52 min | |
| Jul 25, 3:11 PM MST | Flash Flood Warning | TWC | Pima, Santa Cruz | 2 hr |
| Jul 25, 3:29 PM MST | Severe Thunderstorm Warning | TWC | Pima | 40 min |
| Jul 25, 3:40 PM MST | Areal Flood Advisory | TWC | Pima | 95 min |
| Jul 25, 3:56 PM MST | Dust Storm Warning | TWC | Pinal | 64 min |
Nearby
Special Weather Statements in Arizona, 2014Every special weather statement in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.